MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC MEXICO KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K09A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: visual and optical inspection revealed the balloon has been cut.The cut runs perpendicular to the shaft of the ibt.The morphology, location and timing of the balloon rupture is consistent with in-vivo contact with sharp object, such as bone splinters.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Type of fracture: compression fracture it was reported that the patient underwent balloon kyphoplasty due to adjacent vertebral fracture.Intra-op, the balloon ruptured during inflation.The pressure during rupture was about 160 psi.After that, the balloon that was on the contralateral side was reinserted and inflated.The contrast media inside the vertebral body was removed from the patient body by suction, and it was confirmed by the image there was no contrast media inside the vertebral body.Then, cement was filled and the operation was completed.The patient was not allergic to contrast media and no patient complications were reported.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key9364761
Report Number9612164-2019-04868
Device Sequence Number19361564
Product Code HRX
UDI-Device Identifier00763000025595
UDI-Public00763000025595
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK09A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1